Alert archive / Iowa / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 91, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at May 17, 2017, 7:00 PM CDT for 4 counties in Iowa; Crawford County, Grant County, Wisconsin. It was in force for 75 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 17, 2017, 7:00 PM CDT (00:00 UTC)
- Expired
- May 17, 2017, 8:15 PM CDT
- In force
- 75 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Allamakee County, IA, Clayton County, IA, Fayette County, IA, Winneshiek County, IA, Crawford County, WI, Grant County, WI
The radar
The La Crosse radar (KARX), 98 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 17, 7:02 PM CDT | TSTM WND DMG | Castalia, IA | TREES DOWN |
| May 17, 7:02 PM CDT | TSTM WND DMG | Castalia, IA | TREES DOWN. |
| May 17, 7:10 PM CDT | TSTM WND GST 70 | Glen Haven, WI | MACHINE SHED DOWN. |
| May 17, 7:13 PM CDT | TSTM WND GST 60 | Cassville, WI | RELAYED VIA EMERGENCY MANAGEMENT. |
| May 17, 7:13 PM CDT | TSTM WND GST 70 | Glen Haven, WI | RELAYED VIA EMERGENCY MANAGEMENT. |
| May 17, 7:14 PM CDT | TSTM WND GST 50 | Bagley, WI | |
| May 17, 7:20 PM CDT | TSTM WND GST 62 | 1 Sse Bridgeport, WI | ESTIMATED WIND SPEEDS WITH TREES AND POWER LINES DOWN. |
| May 17, 7:20 PM CDT | TSTM WND GST 62 | Bridgeport, WI | ESTIMATED WIND SPEEDS WITH TREES AND POWER LINES DOWN |
| May 17, 7:22 PM CDT | TSTM WND GST 80 | Patch Grove, WI | |
| May 17, 7:24 PM CDT | TSTM WND GST 70 | Lancaster, WI | MULTIPLE BARNS AND OUTBUILDINGS DESTROYED IN COUNTY. POWER LINES DOWN. |
| May 17, 7:31 PM CDT | TSTM WND GST 71 | 3 E Stitzer, WI | |
| May 17, 7:35 PM CDT | TSTM WND GST 53 | Platteville, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 17, 3:13 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1161 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1502 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 7.2
The text
As transmitted.
942
WUUS53 KARX 180000
SVRARX
IAC005-043-065-191-WIC023-043-180115-
/O.NEW.KARX.SV.W.0091.170518T0000Z-170518T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
700 PM CDT WED MAY 17 2017
The National Weather Service in La Crosse has issued a
* Severe Thunderstorm Warning for...
Northeastern Clayton County in northeastern Iowa...
Northeastern Fayette County in northeastern Iowa...
Allamakee County in northeastern Iowa...
Eastern Winneshiek County in northeastern Iowa...
Grant County in southwestern Wisconsin...
Southwestern Crawford County in southwestern Wisconsin...
* Until 815 PM CDT
* At 659 PM CDT, severe thunderstorms were located along a line
extending from near Clermont to near Bernard, moving northeast at
50 mph.
HAZARD...70 mph wind gusts.
SOURCE...Law enforcement.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Severe thunderstorms will be near...
Postville around 715 PM CDT.
Monona around 720 PM CDT.
Waukon around 730 PM CDT.
Hazel Green and Dickeyville around 735 PM CDT.
Cuba City and Harpers Ferry around 740 PM CDT.
Lansing around 745 PM CDT.
Platteville and New Albin around 750 PM CDT.
Other locations impacted by these severe thunderstorms include
Hardin, Preston, Bridgeport, Georgetown and Seneca.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage. SEEK SHELTER NOW inside a sturdy structure and stay
away from windows!
&&
A tornado watch remains in effect until 1100 PM CDT for northeastern
Iowa...southeastern Minnesota...and southwestern Wisconsin.
LAT...LON 4264 9071 4267 9090 4273 9107 4288 9111
4309 9177 4350 9173 4350 9122 4343 9122
4342 9112 4287 9042 4251 9043 4251 9064
TIME...MOT...LOC 2359Z 228DEG 42KT 4300 9174 4225 9091
HAIL...<.75IN
WIND...70MPH
$$
DAB7 follow-up statements
367
WWUS53 KARX 180009
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
709 PM CDT WED MAY 17 2017
IAC005-043-065-191-WIC023-043-180115-
/O.CON.KARX.SV.W.0091.000000T0000Z-170518T0115Z/
Clayton IA-Fayette IA-Allamakee IA-Winneshiek IA-Grant WI-
Crawford WI-
709 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHEASTERN CLAYTON...NORTHEASTERN FAYETTE...ALLAMAKEE...EASTERN
WINNESHIEK...GRANT AND SOUTHWESTERN CRAWFORD COUNTIES...
At 706 PM CDT, severe thunderstorms were located along a line
extending from near Decorah to 10 miles southwest of
Dubuque, moving northeast at 50 mph.
HAZARD...70 mph wind gusts.
SOURCE...Law enforcement. These storms have a history of wind damage
from gusts to 70 mph.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
These severe storms will be near...
Monona around 720 PM CDT.
Waukon around 730 PM CDT.
Dickeyville around 735 PM CDT.
Hazel Green and Harpers Ferry around 740 PM CDT.
Lansing and Cuba City around 745 PM CDT.
Platteville and New Albin around 750 PM CDT.
Other locations impacted by these severe thunderstorms include
Hardin, Preston, Bridgeport, Georgetown and Seneca.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building.
&&
A tornado watch remains in effect until 1100 PM CDT for northeastern
Iowa...southeastern Minnesota...and southwestern Wisconsin.
LAT...LON 4264 9071 4267 9090 4273 9107 4288 9111
4309 9177 4350 9173 4350 9122 4343 9122
4342 9112 4287 9042 4251 9043 4251 9064
TIME...MOT...LOC 0006Z 228DEG 42KT 4305 9166 4230 9083
HAIL...<.75IN
WIND...70MPH
$$
DAB733
WWUS53 KARX 180019
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
719 PM CDT WED MAY 17 2017
IAC005-043-065-191-WIC023-043-180115-
/O.CON.KARX.SV.W.0091.000000T0000Z-170518T0115Z/
Clayton IA-Fayette IA-Allamakee IA-Winneshiek IA-Grant WI-
Crawford WI-
719 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHEASTERN CLAYTON...NORTHEASTERN FAYETTE...ALLAMAKEE...EASTERN
WINNESHIEK...GRANT AND SOUTHWESTERN CRAWFORD COUNTIES...
At 717 PM CDT, severe thunderstorms were located along a line
extending from near Waukon to Durango, moving northeast at 70 mph.
HAZARD...70 mph wind gusts.
SOURCE...Law enforcement. 70 mph winds were reported at Garber...60-
70 mph winds in Glen Haven Wisconsin...and Guttenberg
reported 50 mph all around 710 pm.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
These severe storms will be near...
Harpers Ferry around 725 PM CDT.
Lansing and Cuba City around 730 PM CDT.
Platteville, Lancaster and New Albin around 735 PM CDT.
Fennimore around 740 PM CDT.
Other locations impacted by these severe thunderstorms include
Hardin, Preston, Bridgeport, Georgetown and Seneca.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
A tornado watch remains in effect until 1100 PM CDT for northeastern
Iowa...southeastern Minnesota...and southwestern Wisconsin.
LAT...LON 4264 9071 4267 9090 4273 9107 4288 9111
4309 9177 4350 9173 4350 9122 4343 9122
4342 9112 4287 9042 4251 9043 4251 9064
TIME...MOT...LOC 0017Z 215DEG 59KT 4319 9144 4256 9075
HAIL...<.75IN
WIND...70MPH
$$
DAB452
WWUS53 KARX 180025 RRB
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
725 PM CDT WED MAY 17 2017
IAC065-180035-
/O.CAN.KARX.SV.W.0091.000000T0000Z-170518T0115Z/
Fayette IA-
725 PM CDT WED MAY 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FAYETTE COUNTY IS
CANCELLED...
The storms which prompted the warning have !** weakened. moved out of
the warned area.Therefore, the warning has been cancelled.
A tornado watch remains in effect until 1100 PM CDT for northeastern
Iowa...southeastern Minnesota...and southwestern Wisconsin.
LAT...LON 4264 9071 4267 9090 4273 9107 4288 9111
4304 9160 4350 9173 4350 9122 4343 9122
4342 9112 4287 9042 4251 9043 4251 9064
TIME...MOT...LOC 0025Z 234DEG 55KT 4326 9126 4263 9057
$$
IAC005-043-191-WIC023-043-180115-
/O.CON.KARX.SV.W.0091.000000T0000Z-170518T0115Z/
Clayton IA-Allamakee IA-Winneshiek IA-Grant WI-Crawford WI-
725 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHEASTERN CLAYTON...ALLAMAKEE...EASTERN WINNESHIEK...GRANT AND
SOUTHWESTERN CRAWFORD COUNTIES...
At 725 PM CDT, severe thunderstorms were located along a line
extending from 6 miles northwest of Harpers Ferry to Dickeyville,
moving northeast at 65 mph.
HAZARD...70 mph wind gusts.
SOURCE...Law enforcement. 75 mph winds were reported at Patch Grove
in southwet Wisconsin and 70 mph winds in Glen Haven
Wisconsin between 710 and 720 pm.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
These severe storms will be near...
Cuba City and Hazel Green around 730 PM CDT.
Platteville around 735 PM CDT.
Other locations impacted by these severe thunderstorms include
Hardin, Preston, Bridgeport, Georgetown and Seneca.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage. SEEK SHELTER NOW inside a sturdy structure and stay
away
from windows.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
A tornado watch remains in effect until 1100 PM CDT for northeastern
Iowa...southeastern Minnesota...and southwestern Wisconsin.
LAT...LON 4264 9071 4267 9090 4273 9107 4288 9111
4304 9160 4350 9173 4350 9122 4343 9122
4342 9112 4287 9042 4251 9043 4251 9064
TIME...MOT...LOC 0025Z 234DEG 55KT 4326 9126 4263 9057
HAIL...<.75IN
WIND...70MPH
$$
DAB113
WWUS53 KARX 180040
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
740 PM CDT WED MAY 17 2017
IAC043-191-180049-
/O.CAN.KARX.SV.W.0091.000000T0000Z-170518T0115Z/
Clayton IA-Winneshiek IA-
740 PM CDT WED MAY 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLAYTON AND
EASTERN WINNESHIEK COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 1100 PM CDT for northeastern
Iowa...and southwestern Wisconsin.
LAT...LON 4287 9084 4303 9118 4308 9118 4308 9122
4350 9156 4350 9122 4343 9122 4342 9112
4287 9042 4251 9043 4251 9064
TIME...MOT...LOC 0039Z 228DEG 42KT 4335 9112 4272 9043
$$
IAC005-WIC023-043-180115-
/O.CON.KARX.SV.W.0091.000000T0000Z-170518T0115Z/
Allamakee IA-Grant WI-Crawford WI-
740 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR CENTRAL ALLAMAKEE...GRANT AND SOUTHWESTERN CRAWFORD COUNTIES...
At 739 PM CDT, severe thunderstorms were located along a line
extending from near Lansing to near Platteville, moving northeast at
50 mph.
HAZARD...70 mph wind gusts.
SOURCE...Law enforcement. In southwest Wisconsin...65-75 mph winds
have caused extensive damage to trees and outbuildings.
Further north toward the Minnesota-Iowa border...50-60 mph
winds have been reported.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
these severe thunderstorms will remain over mainly rural areas of
central Allamakee...Grant and southwestern Crawford Counties,
including the following locations: Preston, Bridgeport, Georgetown,
Seneca and Arthur.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows.
&&
A tornado watch remains in effect until 1100 PM CDT for northeastern
Iowa...and southwestern Wisconsin.
LAT...LON 4287 9084 4303 9118 4308 9118 4308 9122
4350 9156 4350 9122 4343 9122 4342 9112
4287 9042 4251 9043 4251 9064
TIME...MOT...LOC 0039Z 228DEG 42KT 4335 9112 4272 9043
HAIL...<.75IN
WIND...70MPH
$$
DAB906
WWUS53 KARX 180047
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
747 PM CDT WED MAY 17 2017
IAC005-WIC023-043-180115-
/O.CON.KARX.SV.W.0091.000000T0000Z-170518T0115Z/
Allamakee IA-Grant WI-Crawford WI-
747 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHEASTERN ALLAMAKEE...EASTERN GRANT AND CENTRAL CRAWFORD
COUNTIES...
At 747 PM CDT, severe thunderstorms were located along a line
extending from 9 miles east of Lansing to near Belmont, moving
northeast at 50 mph.
HAZARD...70 mph wind gusts.
SOURCE...Law enforcement. Winds of 65 mph were reported in Eastman
at 745 pm.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Platteville, Lansing, Fennimore, Cuba City, Hazel Green, Dickeyville,
Preston, Georgetown, Seneca, Arthur, Wauzeka, Ellenboro, Union, De
Soto, Ferryville, Lynxville, Woodman, Steuben, Highway 61 And County
T and Stitzer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows.
&&
A tornado watch remains in effect until 1100 PM CDT for northeastern
Iowa...and southwestern Wisconsin.
LAT...LON 4289 9065 4310 9091 4334 9123 4350 9122
4343 9122 4342 9112 4287 9042 4251 9043
4251 9064
TIME...MOT...LOC 0047Z 228DEG 42KT 4340 9105 4277 9036
HAIL...<.75IN
WIND...70MPH
$$
DAB675
WWUS53 KARX 180054
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
754 PM CDT WED MAY 17 2017
IAC005-WIC023-180103-
/O.CAN.KARX.SV.W.0091.000000T0000Z-170518T0115Z/
Allamakee IA-Crawford WI-
754 PM CDT WED MAY 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ALLAMAKEE AND
CENTRAL CRAWFORD COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 1100 PM CDT for southwestern
Wisconsin.
LAT...LON 4274 9064 4287 9042 4251 9043 4251 9064
TIME...MOT...LOC 0053Z 228DEG 42KT 4343 9100 4280 9031
$$
WIC043-180115-
/O.CON.KARX.SV.W.0091.000000T0000Z-170518T0115Z/
Grant WI-
754 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHEASTERN GRANT COUNTY...
At 753 PM CDT, severe thunderstorms were located along a line
extending from 10 miles southwest of Viroqua to near Belmont, moving
northeast at 50 mph.
HAZARD...70 mph wind gusts.
SOURCE...Law enforcement. Widespread wind damage has occurred in
Grant county.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Platteville, Cuba City, Hazel Green, Dickeyville, Georgetown, Arthur,
Cornelia, Kieler, Sandy Hook, Louisburg, Platteville Airport,
Sinsinawa, Big Patch and Lock And Dam 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows.
&&
A tornado watch remains in effect until 1100 PM CDT for southwestern
Wisconsin.
LAT...LON 4274 9064 4287 9042 4251 9043 4251 9064
TIME...MOT...LOC 0053Z 228DEG 42KT 4343 9100 4280 9031
HAIL...<.75IN
WIND...70MPH
$$
DAB603
WWUS53 KARX 180110 RRA
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
810 PM CDT WED MAY 17 2017
WIC043-180120-
/O.EXP.KARX.SV.W.0091.000000T0000Z-170518T0115Z/
Grant WI-
810 PM CDT WED MAY 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRANT COUNTY WILL
EXPIRE AT 815 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire.
A tornado watch remains in effect until 1100 PM CDT for southwestern
Wisconsin.
LAT...LON 4274 9064 4287 9042 4251 9043 4251 9064
TIME...MOT...LOC 0110Z 228DEG 42KT 4356 9081 4293 9012
$$
DABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 6:30 PM CDT, 30 minutes earlier.
Area forecast discussion, May 17, 6:30 PM CDT, 30 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 630 PM CDT Wed May 17 2017 .SHORT TERM...(Tonight through Thursday Night) Issued at 141 PM CDT Wed May 17 2017 Main focus is on severe potential this afternoon into this evening. Current analysis has surface/mid-level low pressure center over eastern Nebraska. Radar has some ongoing showers/thunderstorms ahead of the low moving across portions of southwest into central WI. Otherwise, temperatures were in the upper 60s to middle 70s with dew points in the 60s. Severe threat looks on track for the area this afternoon into this evening as the low lifts out of Nebraska into southeast MN. Increasing MuCape/Bulk Shear/Helicity sets up across our area for the likelihood of supercell thunderstorms capable of large hail, damaging winds and a few tornadoes. The highest tornado threat looks to be from northeast IA into southwest in central WI. The highest severe threat time still looks to be in the 3 to 8 pm time frame. There will also be the likelihood of some localized heavier rainfall from the storms with precipitable water values around 1.5 inches. Look for these storms to exit the area by later this evening but lingering showers will continue through the night into Thursday on the backside of the departing low/cyclonic flow aloft. Otherwise, cooler temperatures will be seen Thursday under clouds and cold cyclonic flow aloft. Look for highs only in the 50s to middle 60s along with brisk north winds. Decreasing cloudiness is expected Thursday night mainly north of I- 90 as high pressure noses in from Canada. Low temperatures are expected to dip into the middle 30s to lower 40s. .LONG TERM...(Friday through Wednesday) Issued at 141 PM CDT Wed May 17 2017 Friday will see a chance of showers mainly southwest of I-94 as a mid-level trough and push of 850mb moisture transport move in. Otherwise, still on the cool side with highs only in the 50s. Low pressure lifts from the Southern Plains into the region Friday night through Saturday for the likelihood of showers and isolated thunderstorms. Otherwise, gulf looks wide open with this system for plenty of available moisture. Look for the bulks of showers to move out by late Saturday night, with a lingering chance of showers on Sunday across north central WI. Otherwise, temperatures stay below normal with highs Saturday and Sunday in the upper 50s to the middle 60s. Cooler cyclonic flow aloft lingers over the region Monday through Wednesday for shower chances and temperatures remaining below normal. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 630 PM CDT Wed May 17 2017 Main taf concerns is another round of thunderstorms at both RST/LSE taf sites this evening...then the potential for IFR/MVFR conditions after 06z Thursday. First band of showers/storms has moved into central Wisconsin and second band of showers/storms pushing into northeast Iowa and southeast Minnesota. This second band will impact both the taf sites mainly through 01-02z Thursday. Showers will continue after 06z Thursday...however ceilings will lower into the IFR/MVFR conditions at both RST/LSE taf sites. && .HYDROLOGY...(This afternoon into Tonight) Issued at 141 PM CDT Wed May 17 2017 As of late this morning, emergency management and local law enforcement reported numerous county and township roads closed due to water over roads and washed out roadways across northern Trempealeau, northwest Jackson and northeast Buffalo counties. These were areas where radar estimated 4-6 inches had fallen last night. As a result, Areal Flood Warnings remain in effect for portions of northeastern Buffalo and northern Trempealeau/Jackson counties until midnight tonight. In addition, river flood warnings are also in effect for the Black River and Trempealeau Rivers. More showers and thunderstorms are expected this afternoon into tonight across the forecast area with another 1/2 to locally 2 inches of rainfall possible. This will keep rivers running higher than usual and could produce some ponding of water on roadway and lower lying areas, but flash flooding is not anticipated due to the expected fast-moving nature of the showers and storms, thereby not being focused over a certain area for any length of time. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...DAS LONG TERM....DAS AVIATION...DTJ HYDROLOGY....DAS
Hazardous weather outlook, May 17, 3:37 PM CDT, 3 hours 23 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 337 PM CDT Wed May 17 2017 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-182045- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 337 PM CDT Wed May 17 2017 This Hazardous Weather Outlook is for portions of southeast Minnesota, northeast Iowa, and southwest into central Wisconsin. .DAY ONE...Rest Of Today and Tonight Severe thunderstorms are expected through this evening, primarily before 8 pm. The risks will be isolated tornadoes, damaging winds and large hail. At this time, the tornado risk looks to be across portions of southeast Minnesota, northeast Iowa into western and central Wisconsin. Storms with damaging winds and large hail could occur across the entire area. Locally heavy rain will be possible with any storm, however, the storms should be fast moving limiting the potential for flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Another round of widespread rain looks to spread across the area Friday into Saturday night, with amounts of 3/4 inch to locally 1 1/2 inches appearing likely. Isolated thunderstorms are also possible later Friday night and Saturday. Severe weather is not expected with any of these storms. .SPOTTER INFORMATION STATEMENT... Spotter groups should be prepared for rapid activation into this evening as these storms will be fast moving. Any severe weather reports would be appreciated through this evening. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. DTJ
In the hours before
Local storm report, May 17, 6:50 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
650 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM TSTM WND DMG 6 SW NEILLSVILLE 44.50N 90.68W
05/17/2017 CLARK WI LAW ENFORCEMENT
NUMEROUS TREES DOWN IN SOUTHWEST PART OF THE COUNTY
&&
SHEALocal storm report, May 17, 6:52 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
652 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 6 N CHILI 44.71N 90.35W
05/17/2017 E0.88 INCH CLARK WI TRAINED SPOTTER
&&Local storm report, May 17, 6:54 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
654 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM TSTM WND DMG HILLSBORO 43.65N 90.34W
05/17/2017 VERNON WI TRAINED SPOTTER
TREES DOWN, INCLUDING ONE TREE TAKING OUT A
LIGHT POLE.
&&
CJALocal storm report, May 17, 6:55 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
655 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM TSTM WND DMG OSAGE 43.28N 92.81W
05/17/2017 MITCHELL IA LAW ENFORCEMENT
TREES BLOWN DOWN
&&
SHEALocal storm report, May 17, 6:58 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
658 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM NON-TSTM WND DMG STRUM 44.55N 91.39W
05/17/2017 TREMPEALEAU WI 911 CALL CENTER
NUMEROUS TREES DOWN ON HOUSES AND CARS.
&&
DASLocal storm report, May 17, 6:59 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
659 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM TSTM WND GST SPRING VALLEY 43.69N 92.39W
05/17/2017 M50 MPH FILLMORE MN TRAINED SPOTTER
0648 PM TSTM WND GST ADAMS 43.56N 92.72W
05/17/2017 E40 MPH MOWER MN FIRE DEPT/RESCUE
0656 PM TSTM WND GST SPRING VALLEY 43.69N 92.39W
05/17/2017 E60 MPH FILLMORE MN AMATEUR RADIO
&&
SHEAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:19 PM CDT | Severe Thunderstorm Warning | ARX | La Crosse | 41 min |
| May 17, 7:31 PM CDT | Severe Thunderstorm Warning | ARX | Crawford, Grant, La Crosse, Monroe, Richland, Vernon | 61 min |
| May 17, 7:31 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 59 min |
| May 17, 8:06 PM CDT | Severe Thunderstorm Warning | ARX | Adams, Jackson, Juneau, Monroe | 54 min |
| May 17, 9:06 PM CDT | Special Weather Statement | ARX | Clark, Taylor | 54 min |
| May 18, 9:42 AM CDT | River Flood Warning | ARX | Adams, Juneau | 6 days |
| May 18, 9:46 AM CDT | River Flood Warning | ARX | Juneau | 5 days |
| May 18, 2:48 PM CDT | Frost Advisory | ARX | Adams, Clark, Jackson, Juneau, Monroe, Taylor | 17 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2017Severe Thunderstorm Warnings in Wisconsin, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.